Your Health. Your Family. Your Choice.
Administered by: Private Purchased by: ?
Life Threatening? Yes
Write-up: After being observed for approximately 20 minutes and patient walked to her car without assistance I was called to assess the patient in the parking lot for troubles breathing. EMS was called as I made my way outside. Upon my arrival patient was leaning out of the car and stating that she could not breath. She was able to tell me that she was allergic to penicillin. Oxygen was immediately placed on the patient with minimal relief. Lung sounds were coarse throughout. She then began to vomit about every 20-30 seconds. Epipen was administered in the right leg with no relief. Patient continued to complain of troubles breathing and vomiting. A second epipen was administered in the patients right arm again with no relief. A few minutes later patient was given racemic epinephrine through the oxygen mask. There appeared to be mild improvement in her breathing as she appeared more comfortable, but still complaining of shortness of breath and vomiting. When EMS arrived patient was unable to transport herself to the stretcher. When EMS and clinical staff transferred patient to the stretcher she became unresponsive. She appeared to still be breathing. She did not respond to verbal stimuli. Per ED report large amount of fluid was suctioned from the patients lungs following intubation in the ambulance. When patient arrived to the ED she was extubated and re-intubated without difficulty and further fluid was suctioned. At that time patient was found to be in PEA, shock was delivered. Shortly thereafter no cardiac activity was found and patient pronounced dead.
Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166